MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number F5QA005CT
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Concomitant products: carto 3 system, us catalog #: unknown, serial #: unknown.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a webster catheter.It was described that the webster catheter was visualized upside down on the carto 3 system.The catheter cable was changed, but the issue did not resolve.The webster catheter was changed and the issue resolved.The procedure was continued and subsequently completed.The visualization issue was assessed as not reportable.The user will have to replace the catheter in order to complete the case.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.The biosense webster failure analysis lab received the device for evaluation.It was discovered on (b)(6) 2018 that electrode ring #2 was sharp at approximately 1.1 cm from the distal tip.The sharp electrode was assessed as a reportable malfunction.
 
Additional Manufacturer Narrative
The device history record was provided on 9/12/2018.The device history record (dhr) for the lot number 30085757m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent a procedure with a webster catheter.It was described that the webster catheter was visualized upside down on the carto 3 system.The catheter cable was changed, but the issue did not resolve.The webster catheter was changed and the issue resolved.The procedure was continued and subsequently completed.The device was inspected and the ring 2 was found damage with sharp edges.Additionally, a scanning electron microscope (sem) testing was performed on the damage area and the results showed evidence of mechanical damage on the surface of the ring and a sharp edge was found.It is possible that the damage was generated with an unknown object.No other anomalies were observed.Then, the catheter outer diameter was measured and it was found within specification.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was not confirmed.The root cause of the damage on electrode cannot be determined since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the manipulation of the device, however, this cannot be conclusively determined.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7831563
Report Number2029046-2018-02005
Device Sequence Number19121519
Product Code DRF
UDI-Device Identifier10846835007183
UDI-Public10846835007183
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,litera
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Catalogue NumberF5QA005CT
Device Lot Number30085757M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/12/2018
11/28/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date09/13/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1